Wildfire, Bannock
- When
- July 2, 2:00 AM MST to July 3, 4:00 PM MST
- Where
- Bannock County, 6 mi SE of Pocatello
- Reported by
- GOVT OFFICIAL
- Coordinates
- 42.669, -112.225 (the zone’s center; the record gives no point)
2300 acre Blackrock wildfire started by two teenagers burned sage and grass near Inkom southeast of Pocatello. No structural damage.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
2300 acre Blackrock wildfire started by two teenagers burned sage and grass near Inkom southeast of Pocatello. No structural damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jul 2, 1:35 AM MST, 25 minutes earlier.
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 235 AM MDT WED JUL 2 2003 .SHORT-TERM... SPLIT FLOW WITH UPPER LOW OVER MANITOBA AND EAST ID ON EAST SIDE OF THE OFFSHORE COL IN DRY ALBEIT CONFLUENT SW FLOW ALOFT. PASSING SPOKES OF MID-LEVEL PV AND STREAK OF UPPER JET SEGMENT IN WELL-MIXED PBL TO PROVIDE IMPETUS FOR BREEZY TO WINDY CONDITIONS IN THE SNAKE VALLEY TODAY AND THU. THIS IN LINE WITH THE 00Z WIND GUIDANCE FOR BYI/PIH/IDA/RXE. INSTABILITY AND PW AXIS ACROSS CENTRAL MTS SO DRY CONVECTION IS THE MAIN THREAT MAINLY ACROSS THE HIGHER TERRAIN AND FAVORING ZONES 18/19/23. NO ISSUES WITH PERSISTENCE ON TEMPS TRENDING NEAR NORMAL IN NEW GUIDANCE. .LONG-TERM... LITTLE CHANGE TO PATTERN INTO DAY 5 WITH DEFORMATION ZONE LINGERING OF THE US WEST COAST. BY DAY 6 THE OFFSHORE COL IS REPLACED BY AN AMPLIFYING UPPER RIDGE EXTENDING FROM THE MEAN FOUR CORNERS H3/H5 ANTICYCLONE. SHORTWAVE AND UPPER JET AXIS DEFLECTED NORTH OF REGION. SO EMPHASIS WILL BE FOR DRY WX AND NEAR NORMAL TO SLIGHTLY ABOVE NORMAL TEMPS. 04 KSFX...OPERATIONAL...VCP 32. .PIH...RED FLAG WARNING AND FIRE WEATHER WATCH HAS BEEN ISSUED. PLEASE REFER TO FIRE WEATHER BULLETINS FOR DETAILS.
IDZ017>023-031-032-010000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 600 AM MDT TUE JUL 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS AND EMERGENCY MANAGERS...ALL WEATHER REPORTS ARE MUCH APPRECIATED AND IMPORTANT...EVEN OBSERVED WEATHER THAT DOES NOT REACH SEVERE CRITERIA. TRAINED SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2003Every state in 2003This day in weather historyWarnings in Idaho, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5376574.